MAUDE Adverse Event Report: TORNIER INC AEQUALIS FLEX REVIVE TRIAL SPACER 9DIA 20MM; PROSTHESIS, SHOULDER, HEMI-, HUMERAL, METALLIC UNCEMENTED

TORNIER INC AEQUALIS FLEX REVIVE TRIAL SPACER 9DIA 20MM; PROSTHESIS, SHOULDER, HEMI-, HUMERAL, METALLIC UNCEMENTED
Catalog Number ARS742401
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Perforation (2001)
Date of Event 11/22/2024
Type of Reportable Event Serious Injury
Event or Problem Description
As reported: "surgeon built a 150mm revive stem trial for the patient.As the surgeon was connecting the tray/poly trial onto the proximal body, the proximal body disengaged from the spacer trial and fell off.It was then noticed the locking tabs on the spacer broke apart, leaving the proximal body nothing to attach to.Because the proximal body was no longer secured to the stem trial construct, there was no way to retrieve the rest of the stem trial that was in the canal.No pliers or graspers were strong enough to retrieve the stem.The surgeon eventually preformed a bone osteotomy to extract the remaining stem trial.Case was delayed 45 minutes.All reported debris was extracted from patient.".
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Please note the correction to d4 gtin.The reported event could be confirmed, since the device was returned and matches the alleged failure mode.The device inspection revealed the following: an inspection of the returned device shows a brittle fracture on both tabs at the bottom, which connect with the trial stem.Only one of these tabs was included in the return.Additionally, signs of wear are visible at the top of the trial, with deep circular striations appearing in the chamfer of the counter boar that interacts with the trial head.Due to the nature of the returned device, functional inspection and dimensional inspections were not considered necessary or possible due to visible damage rendering it non-functional with measurable features of the instrument missing.Based on investigation, the root cause was attributed to a combination of wear & user related issue.The failure was caused by an improper handling, extensive usage & application of excessive mechanical force.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.

Brand Name
AEQUALIS FLEX REVIVE TRIAL SPACER 9DIA 20MM
Common Device Name
PROSTHESIS, SHOULDER, HEMI-, HUMERAL, METALLIC UNCEMENTED
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20987166
Report Number0001649390-2024-00722
Device Sequence Number8580876
Product Code HSD
UDI-Device Identifier00846832068739
UDI-Public(01)00846832068739(11)190220(10)CR0718319
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K181420
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberARS742401
Device Lot NumberCR0718319
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/27/2024
Supplement Date Received by Manufacturer02/13/2025
Initial Report FDA Received Date12/20/2024
Supplement Report FDA Received Date03/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/20/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown